Alert archive / Massachusetts / Gale Warnings in 2008
Gale Warning 50, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Nov 30, 2008, 3:23 AM EST. It took effect at Nov 30, 2008, 4:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2008, 3:23 AM EST (08:23 UTC)
- In effect from
- Nov 30, 2008, 4:00 PM EST
- Expired
- Nov 30, 2008, 3:25 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KBOX 300823 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 323 AM EST SUN NOV 30 2008 ANZ254-255-301630- /O.CAN.KBOX.SW.Y.0051.000000T0000Z-081130T1100Z/ /O.UPG.KBOX.GL.A.0014.081130T2100Z-081201T0600Z/ /O.NEW.KBOX.GL.W.0050.081130T2100Z-081201T0500Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 323 AM EST SUN NOV 30 2008 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THIS REPLACES THE GALE WATCH THAT WAS PREVIOUSLY IN EFFECT. IN ADDITION...THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELED. THIS WARNING INCLUDES THE WATERS EAST AND SOUTH OF CAPE COD. GALE FORCE EAST WINDS GUSTING AS HIGH AS 40 KNOTS ARE EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. THE STRONGEST WINDS SHOULD OCCUR BETWEEN 5 PM AND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ250-300930- /O.CAN.KBOX.SW.Y.0051.000000T0000Z-081130T1100Z/ COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 323 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. SEAS HAVE FALLEN BELOW 5 FT ON THE EASTERN MASSACHUSETTS WATERS. $$ ANZ232>235-237-301630- /O.UPG.KBOX.GL.A.0014.081130T2100Z-081201T0600Z/ /O.NEW.KBOX.GL.W.0050.081130T2100Z-081201T0500Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- 323 AM EST SUN NOV 30 2008 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. THIS WARNING INCLUDES THE SOUTH COASTAL BAYS AND SOUNDS. GALE FORCE EAST WINDS GUSTING AS HIGH AS 35 KNOTS ARE EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. THE STRONGEST WINDS SHOULD OCCUR BETWEEN 5 PM AND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JWD
2 follow-up statements
000 WHUS71 KBOX 300829 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 329 AM EST SUN NOV 30 2008 ANZ232>235-237-254-255-301630- /O.CON.KBOX.GL.W.0050.081130T2100Z-081201T0500Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 329 AM EST SUN NOV 30 2008 ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. THIS WARNING INCLUDES THE SOUTH COASTAL BAYS AND SOUNDS AS WELL AS THE COASTAL WATERS SOUTH AND EAST OF CAPE COD. GALE FORCE EAST WINDS GUSTING AS HIGH AS 40 KNOTS ARE EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT. THE STRONGEST WINDS SHOULD OCCUR BETWEEN 5 PM AND 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ230-231-236-250-301630- /O.NEW.KBOX.SC.Y.0244.081130T2000Z-081201T1100Z/ BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 329 AM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM EST MONDAY. THIS ADVISORY INCLUDES BOSTON HARBOR...NARRAGANSETT BAY...CAPE COD BAY AND THE EASTERN MASSACHUSETTS COASTAL WATERS. EAST WINDS WILL GUST AS HIGH AS 30 KNOTS THIS AFTERNOON AND TONIGHT... BEFORE SHIFTING TO SOUTHWEST OVERNIGHT. WINDS WILL DIMINISH AROUND DAYBREAK MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KBOX 302025 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 325 PM EST SUN NOV 30 2008 ANZ232>235-237-254-255-010430- /O.EXB.KBOX.SC.Y.0244.000000T0000Z-081202T0000Z/ /O.CAN.KBOX.GL.W.0050.081130T2100Z-081201T0500Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 325 PM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. THIS ADVISORY INCLUDES ALL THE SOUTH COASTAL BAYS AND SOUNDS EXCEPT FOR NARRAGANSETT AS WELL AS THE COASTAL WATERS SOUTH AND EAST OF CAPE COD. EAST WINDS WILL GUST AS HIGH AS 30 KNOTS THIS AFTERNOON AND TONIGHT... BEFORE SHIFTING TO SOUTHWEST OVERNIGHT. THE STRONGEST WINDS SHOULD OCCUR BETWEEN 5 AND 10 PM THIS EVENING AND AGAIN MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-010430- /O.CAN.KBOX.SC.Y.0244.000000T0000Z-081201T1100Z/ /O.NEW.KBOX.SC.Y.0245.081201T1600Z-081202T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 325 PM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 7 PM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THIS ADVISORY INCLUDES BOSTON HARBOR AND NARRAGANSETT BAY. SOUTH TO SOUTHWEST WINDS WILL GUST AS HIGH AS 30 KNOTS MONDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-250-010430- /O.EXT.KBOX.SC.Y.0244.000000T0000Z-081202T0000Z/ CAPE COD BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 325 PM EST SUN NOV 30 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST MONDAY. THIS ADVISORY INCLUDES CAPE COD BAY AND THE EASTERN MASSACHUSETTS COASTAL WATERS. EAST WINDS WILL GUST AS HIGH AS 30 KNOTS THIS AFTERNOON AND TONIGHT... BEFORE SHIFTING TO SOUTHWEST OVERNIGHT. WINDS WILL DIMINISH AROUND DAYBREAK MONDAY THEN INCREASE AGAIN MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RLG
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 30, 3:06 AM EST, 17 minutes earlier.
Area forecast discussion, Nov 30, 3:06 AM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
306 AM EST SUN NOV 30 2008
.SYNOPSIS...
LOW PRESSURE LIFTING NE THROUGH THE OHIO VALLEY WILL PUSH A WARM
FRONT THROUGH SOUTHERN NEW ENGLAND TONIGHT...FOLLOWED BY A COLD FRONT
MONDAY AFTERNOON. HIGH PRESSURE BUILDS BACK INTO THE AREA BY
WEDNESDAY...BUT ANOTHER COLD FRONT MAY CROSS THE REGION BY THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
NORTHERN EDGE OF CLOUD SHIELD ALREADY ADVANCING INTO SOUTHERN NEW
ENGLAND EARLY THIS MORNING AND EXPECT SKIES TO CLOUD OVER BY MIDDAY.
00Z GFS REMAINS FASTEST WITH RESPECT TO ONSET OF PRECIPITATION TODAY...
BRINGING MEASURABLE TO MASS PIKE REGION BY 18Z WHILE 00Z NAM AND
29/21Z SREFS ARE A BIT SLOWER. OFTEN WE SEE SREFS TEND TO BE A LITTLE
TOO SLOW ONCE AN EVENT IS WITHIN 12-24 HOURS...SO WE WILL SPEED
THINGS UP A LITTLE FROM GOING FORECAST AND BRING RAIN INTO NORTHERN CT...
RI AND SE MA EARLY THIS AFTERNOON AND TO LOCATIONS FARTHER N BY MID
TO LATE AFTERNOON.
PRECIPITATION TYPE REMAINS AN ISSUE FOR INTERIOR...MAINLY AT ONSET.
OVERALL SYNOPTIC PATTERN DOES NOT FAVOR MUCH IN THE WAY OF
ACCUMULATING SNOW OR ICING...BUT MODEL CROSS SECTIONS SHOW ENOUGH WET
BULB COOLING FOR AT LEAST A RAIN/SLEET MIX AT START FROM HARTFORD TO
WORCESTER AND LAWRENCE. COLD AIR DOES APPEAR TO BE DEEP ENOUGH
FARTHER N AND W /AS WELL AS IN WORCESTER HILLS/ FOR SNOW AT ONSET...
THOUGH ANY ACCUMULATIONS SHOULD BE MINIMAL /UNDER 1 INCH/ AS THERE
SHOULD BE A FAIRLY RAPID TRANSITION TO RAIN/SLEET AND EVENTUALLY RAIN
BY EVENING. IT IS NOT OUT OF QUESTION TO SEE SOME LOCALIZED FREEZING
RAIN FOR A FEW HOURS AS WELL...ESPECIALLY NEAR E SLOPES OF
BERKSHIRES.
HOWEVER...WE ARE NOT CONSIDERING ANY WINTER WEATHER ADVISORIES JUST
YET GIVEN UNCERTAINTY AS TO WHERE ANY LIGHT ICING /UNDER 0.10 INCH/
WILL OCCUR. DAY SHIFT WILL GET A BETTER LOOK. IN ADDITION...NONE OF
SREF OUTPUT SUPPORTS MORE THAN AN INCH OF SNOW/SLEET.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM MONDAY/...
WARM FRONT LIFTS THROUGH SOUTHERN NEW ENGLAND TONIGHT. GUSTY S WINDS
WILL BRING MILDER AIR INTO MUCH OF REGION...HOWEVER PERSISTENT LIGHT
NE FLOW ACROSS FAR INTERIOR /WESTERN MA AND SW NH/ MAY DELAY ARRIVAL
OF WARMTH THERE. HOWEVER...WARMING ALOFT WILL EVENTUALLY WORK ITS WAY
DOWN SUCH THAT EVEN THESE LOCATIONS WILL CHANGE TO ALL RAIN THIS
EVENING AND ICING SHOULD NOT BE AN ISSUE.
RAIN SHOULD DIMINISH TOWARD 06Z AS MAIN AREA OF LIFT HEADS INTO
NORTHERN NEW ENGLAND. SINCE THIS IS A FAST MOVING SYSTEM...RAINFALL
TOTALS SHOULD AVERAGE 0.50 TO PERHAPS 1.50 INCHES IN A FEW LOCATIONS.
WE HAD SOME CONCERN ABOUT WIND ADVISORY POTENTIAL ON S COAST GIVEN
SUCH STRONG WIND FIELDS ALOFT...BUT AFTER REVIEWING FORECAST
SOUNDINGS /WHICH SHOW A STRONG INVERSION/ AS WELL AS SREF OUTPUT...
PROBABILITY OF 40KT+ GUSTS APPEARS TO BE LOW. GFS MOS DOES NOT OFFER
MUCH SUPPORT FOR SUSTAINED 27KT CRITERIA EITHER.
AS SYSTEM HEADS THROUGH GREAT LAKES MON AND INTO QUEBEC...MUCH OF
SOUTHERN NEW ENGLAND GETS DRY SLOTTED IN STRONG SW FLOW. WE THINK
THERE WILL BE AT LEAST PARTIAL CLEARING FOR A TIME BY MIDDAY BEFORE
CLOUDS RETURN LATE. SREF POPS DECREASE DRAMATICALLY AFTER 12Z MON SO
WE WILL REDUCE POPS TO SLIGHT CHANCE...THINKING WE WILL NOT SEE MUCH
MORE THAN ISOLATED OR WIDELY SCATTERED SHOWERS...MAINLY ACROSS
INTERIOR. CERTAINLY A MILD DAY IN STORE WITH HIGHS WELL UP INTO 50S
ON COASTAL PLAIN AND NEAR 50 INLAND...BUT THIS SHOULD OCCUR EARLY IN
DAY PRIOR TO PASSAGE OF COLD FRONT.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODEL SOUNDINGS INDICATE JUST ENOUGH INSTABILITY TO BRING THE CHANCE
FOR RAIN SHOWERS MONDAY EVENING...SCATTERED SNOW SHOWERS POSSIBLE
MON EVENING IN THE INTERIOR.
ON TUESDAY COLD AIR ADVECTION CONTINUES WHILE UPPER TROUGH MODERATES
AS IT PUSHES TOWARDS NEW ENGLAND. KEPT SLIGHT CHANCE POPS FOR THIS PERIOD.
TUESDAY NIGHT AND WEDNESDAY HIGH PRESSURE BRINGS DRY CONDITIONS TO
THE AREA. WED NIGHT CLOUDS BEGIN TO INCREASE AS WARM AIR ADVECTION
COMMENCES...INCREASE IN MID AND UPPER LEVEL MOISTURE.
FOR THU THERE ARE TIMING AND PLACEMENT DIFFERENCES BETWEEN 12Z ECMWF
AND GFS WITH NEXT LOW PRESSURE SYSTEM...TENDED TOWARDS THE 12Z
GFS/00Z ECMWF FOR THIS PACKAGE. THE LOWS ASSOCIATED COLD FRONT
CROSSES FROM NEW YORK STATE INTO SOUTHERN NEW ENGLAND ON THURSDAY.
ABRUPTLY FALLING TEMPERATURES EXPECTED BEHIND THE FRONT...CHANCE FOR RAIN
SHOWERS EXCEPT A MIX OR CHANGE TO SNOW SHOWERS BEHIND THE FRONT.
FRIDAY...NOTICEABLY COOLER AIR PUSHES INTO THE AREA...HIGHS MAY NOT
BREAK OUT OF THE 30S. UPPER TROUGH COMES THROUGH PROMPTING A LOW TO
SLIGHT CHANCE FOR SNOW SHOWERS...BUT BY SATURDAY HIGH PRESSURE SHOULD
BUILD FAR ENOUGH EAST TO KEEP THE AREA DRY.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
VFR THROUGH 18Z AS CEILINGS LOWER TO 8-10KFT AND WINDS BECOME E/NE 10KT.
CONDITIONS LOWER TO MVFR WITH ONSET OF PRECIPITATION 19Z-22Z BEFORE
IFR/LIFR DOMINATES 00Z-12Z MON.
IT WILL BE COLD ENOUGH FOR SN AT START KBAF/KORH/KMHT WITH
TRANSITION TO RAPL AFTER A FEW HOURS AND EVENTUALLY RA BY 00Z MON.
KBDL PROBABLE FOR RAPL AT START BEFORE A QUICK CHANGE TO RA WHILE
REMAINING TERMINALS BEGIN AS RA. KFMH/KHYA/KACK TERMINALS LIKELY TO
HAVE 25-30KT E GUSTS BETWEEN 22Z SUN AND 06Z MON.
OUTLOOK...MONDAY THROUGH THURSDAY...
MONDAY...CIGS AND VSBYS IMPROVE TO MVFR OR VFR FROM S TO N IN THE
MORNING AS LOW PRES LIFTS N. SW WINDS COULD GUST UP TO 40 KT IN THE
ACROSS SOUTHEASTERN TERMINALS WITH MECHANICAL SHEAR POSSIBLE.
MONDAY NIGHT...SCATTERED MVFR CIGS/VSBYS IN SHOWERS...OTHERWISE VFR.
TUESDAY...VFR CEILINGS AND VSBYS. ISOLATED -SHRA OR -SHSN POSSIBLE ACROSS
THE EAST SLOPES OF THE BERKSHIRES.
TUESDAY NIGHT AND WEDNESDAY...VFR.
THURSDAY...MVFR CIGS IN -SHRA AHEAD OF APPROACHING COLD FRONT.
&&
.MARINE...
GALE WARNINGS POSTED FOR S COASTAL WATERS FROM LATE THIS AFTERNOON TO
MIDNIGHT IN COLLABORATION WITH WFO UPTON. FORECAST SOUNDINGS FROM
BOTH 00Z NAM AND GFS SHOW SOLID GALE POTENTIAL ON E FLOW WITH 35 TO
40KT GUSTS LIKELY OVER WATERS. TIMING OF STRONGEST WINDS APPEARS TO
BE FROM 5 PM TO 10 PM SUN.
WINDS SHIFT TO SW OVERNIGHT AND REMAIN STRONG MON AND MON NIGHT.
HOWEVER WIND FIELD IS SLIGHTLY WEAKER AND ODDS OF HITTING GALES ARE A
BIT LOWER.
OUTLOOK...
W WINDS CONTINUE TO GUST 25 TO 30 KT TUE. SCA LIKELY WITH A POSSIBLE
GALE OUTER WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WARNING FROM 4 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT
FOR ANZ232>235-237-254-255.
&&
SYNOPSIS...JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...STRAUSS
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWDHazardous weather outlook, Nov 29, 9:18 PM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 918 PM EST SAT NOV 29 2008 MAZ002>004-008>010-026-NHZ011-015-010230- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 918 PM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MIXED SNOW AND SLEET DEVELOPING LATE SUNDAY AFTERNOON AND EVENING WILL CHANGE TO RAIN WITH POCKETS OF FREEZING RAIN AND SLEET LATE SUNDAY NIGHT. A WINTER WEATHER ADVISORY MAY BE NECESSARY ACROSS NORTHWESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE FOR ANY POCKETS OF FREEZING RAIN. A LIGHT SNOW ACCUMULATION UP TO A COUPLE OF INCHES IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY AFTERNOON AND NIGHT FOR REPORTS OF WINTER WEATHER. CTZ002>004-MAZ005>007-011>024-NHZ012-RIZ001>008-010230- HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 918 PM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG SOUTHERLY WINDS MONDAY MAY REQUIRE A WIND ADVISORY ALONG THE SOUTH COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232>235-237-254-255-010230- NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND- BLOCK ISLAND SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 918 PM EST SAT NOV 29 2008 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-231-236-250-010230- BOSTON HARBOR-CAPE COD BAY-NARRAGANSETT BAY- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 918 PM EST SAT NOV 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A LOW PROBABILITY OF EAST WINDS REACHING GALE FORCE SUNDAY NIGHT...AND FOR SOUTHWEST WINDS REACHING GALE FORCE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:06 PM EST | Gale Watch | BOX | 6 hr | |
| Nov 30, 3:29 AM EST | Small Craft Advisory | BOX | 34 hr | |
| Nov 30, 10:13 AM EST | Winter Weather Advisory | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 9 hr |
| Nov 30, 3:25 PM EST | Small Craft Advisory | BOX | 4 days |
Nearby
Gale Warnings in Massachusetts, 2008Every gale warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.